Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 16, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 1, 2007, 9:50 AM CST for Butler County, Alabama. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2007, 9:50 AM CST (15:50 UTC)
- Expired
- Mar 1, 2007, 10:15 AM CST
- In force
- 25 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Butler County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 9:58 AM CST | HAIL 1 | 2 W Greenville, AL | QUARTER SIZE HAIL JUST WEST OF GREENVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 9:47 AM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 3.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 724 m²/s²
- 0-3 km storm-relative helicity
- 855 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 011550
SVRMOB
ALC013-011615-
/O.NEW.KMOB.SV.W.0016.070301T1550Z-070301T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
950 AM CST THU MAR 1 2007
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 1015 AM CST
* AT 945 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR STARLINGTON...OR ABOUT 21 MILES NORTHEAST OF
EVERGREEN...AND MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
I65 AND AL 10 AND WALD BY 955 AM CST...
GREENVILLE AND I65 AND AL 185 BY 1000 AM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR SOUTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 800 PM CST THURSDAY EVENING FOR SOUTH CENTRAL ALABAMA.
LAT...LON 3176 8692 3157 8684 3178 8646 3197 8647
3197 8662
$$2 follow-up statements
000
WWUS54 KMOB 011601
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1000 AM CST THU MAR 1 2007
ALC013-011615-
/O.CON.KMOB.SV.W.0016.000000T0000Z-070301T1615Z/
BUTLER AL-
1000 AM CST THU MAR 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CST
FOR NORTHERN BUTLER COUNTY...
AT 954 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR WALD...OR ABOUT 27 MILES WEST OF
LUVERNE...MOVING NORTHEAST AT 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN BUTLER COUNTY AT 1010 AM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
HAIL UP TO QUARTER-SIZED DIAMETER HAS BEEN REPORTED WITH THIS
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR SOUTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 800 PM CST THURSDAY EVENING FOR SOUTH CENTRAL ALABAMA.
LAT...LON 3186 8684 3171 8674 3170 8647 3197 8646
3197 8662
$$000
WWUS54 KMOB 011610
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1009 AM CST THU MAR 1 2007
ALC013-011615-
/O.CON.KMOB.SV.W.0016.000000T0000Z-070301T1615Z/
BUTLER AL-
1009 AM CST THU MAR 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CST
FOR NORTHEASTERN BUTLER COUNTY...
AT 1002 AM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED OVER NORTHERN BUTLER COUNTY...OR ABOUT
24 MILES NORTHWEST OF LUVERNE...MOVING NORTHEAST AT 55 MPH.
SEVERE HAIL UP TO QUARTER SIZE WAS REPORTED WITH THIS STORM BEFOFE
THE TOP OF THE HOUR. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER
AND STAY AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR SOUTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 800 PM CST THURSDAY EVENING FOR SOUTH CENTRAL ALABAMA.
LAT...LON 3193 8675 3181 8658 3187 8648 3197 8646
3197 8662
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 4:15 AM CST, 5 hours 35 minutes earlier.
Area forecast discussion, Mar 1, 4:15 AM CST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
415 AM CST THU MAR 1 2007
.SHORT TERM...(TODAY AND TONIGHT). STORM PREDICTION CENTER HAS THE
ENTIRE FORECAST AREA...ACTUALLY THE ENTIRE STATE OF MISSISSIPPI AND
ALABAMA...IN A MODERATE RISK OF SEVERE STORMS TODAY. A HIGH RISK
NORTH OF A LINE FROM GREENVILLE TO CASTLEBERRY TO TO CENTRAL WAYNE
COUNTY MISSISSIPPI. SUFFICE TO SAY...ALL THE DETAILS CAN BE FOUND ON
THE SPC WEB SITE...SO NO NEED TO REHASH THEM HERE. ROUGHLY...THE
UPPER JET IS FORECAST TO MOVE THROUGH THE SOUTHERN PLAINS AND
NORTHERN GULF STATES TODAY...WITH SURFACE LOW GRADUALLY OCCLUDING AS
IT MOVES THROUGH THE UPPER MISSISSIPPI VALLEY. UNLIKE THE LAST
EVENT...THIS ONE WILL OCCUR DURING PRIME HEATING AND WE EXPECT A
MUCH BETTER CHANCE OF SEVERE STORMS AND POSSIBLE TORNADOES...HENCE
THE MODERATE TO HIGH RISK FROM SPC. SHOWERS AND A FEW THUNDERSTORMS
DEVELOPING OVER THE AREA AFTER MIDNIGHT WERE IN ADVANCE OF THE WARM
FRONT AND ARE MOVING INTO DRIER AIR TO THE EAST...FOR THE MOMENT.
CLOUDS BREAK UP OVERNIGHT AS THE FRONT CROSSES LATE THIS AFTERNOON
AND EVENING. ALL INTEREST SHOULD STAY INFORMED TODAY FOR LATER
DEVELOPMENTS...WATCHES AND WARNING. /11
&&
.LONG TERM...BY 12Z FRI MAIN SFC LOW CONTINUES TO OCCLUDE AND LIFT
OUT OVER THE GREAT LAKES REGION WITH THE FIRST OF 2 COLD FRONTS
MOVING SOUTH OVER THE CENTRAL GULF COAST REGION AND ADJACENT GULF
WATERS. THE FIRST COLD FRONT LOOKS TO BE A RATHER SHALLOW LAYER OF
COOL AIR BECOMING MODIFIED QUICKLY AS IT MOVES OFFSHORE OVER THE
OPEN GULF WATERS ON FRI. AS A RESULT AS HIGH PRESSURE GRADUALLY BUILDS
IN FROM THE WEST A WEAK SOUTHWEST FLOW WILL REDEVELOP AT THE SFC FRI
AFTERNOON GENERALLY IN ADVANCE OF THE NEXT SURGE OF COLDER AIR
PROGGED TO MOVE ACROSS THE CWFA EARLY SAT. THIS COLD FRONT WILL BE
JUST AHEAD OF THE MAIN UPPER TROF PROGGED TO MOVE ACROSS THE LOWER
MS RIVER SAT NIGHT. AHEAD OF THE FRONT SCATTERED SHOWERS AND
THUNDERSTORMS WILL REDEVELOP SAT AND EARLY SAT NIGHT MOSTLY OVER THE
ADJACENT GULF WATERS EXTENDING EASTWARD WITH MAYBE A FEW ISOLATED
SHOWERS...MOSTLY ELEVATED...FORMING ALONG THE IMMEDIATE COAST DURING
THE DAY ON SAT. BY LATE SAT NIGHT INTO SUN MID TO UPPER TROF AXIS
MOVES EAST OF THE REGION GIVING WAY TO COOLER DRIER WEATHER THROUGH
MON. BY MON NIGHT INTO TUE SFC HIGH PRESSURE BEGINS TO MOVE EAST OF
THE REGION GIVING WAY TO A WEAK ONSHORE FLOW TUE AND TUES NIGHT. BY
EARLY WED ANOTHER DIGGING MID TO UPPER TROF MOVES QUICKLY EASTWARD
OVER THE LOWER MS RIVER VALLEY POSSIBLY RESULTING IN SOME ISOLATED
SHOWERS OR THUNDERSTORMS MOSTLY ALONG THE COAST AND OFFSHORE TUES
NIGHT AND EARLY WED. DRIER AND MORE SEASONABLE CONDITIONS FOLLOW IN
THE WAKE OF THIS SYSTEM FOR LATER IN THE WEEK AS A MORE ZONAL FLOW
DEVELOPS ALOFT. WILL CONTINUE TO USE THE CURRENT MEXMOS FOR TEMPS IN
THE EXTENDED PERIODS. /32
&&
.MARINE...WINDS OVER THE MARINE AREA WILL INCREASE AS THE WARM FRONT
MOVES NORTH AND THE COLD FRONT BEGINS TO APPROACH. EXPECT TO HAVE
SMALL CRAFT CONDITIONS LATE THIS MORNING AND CONTINUE OVER NIGHT.
SHOWERS AND THUNDERSTORMS WILL BE MORE NUMEROUS AND LIKELY STRONGER
NEAR THE COAST THIS AFTERNOON. SURFACE HIGH PRESSURE WILL RIDGE
ACROSS THROUGH THE END OF THE WEEK AND CONTINUE THROUGH THE WEEKEND.
/11
&&
.FIRE WEATHER...AFTERNOON RELATIVE HUMIDITIES WILL HAVE TO BE CLOSELY
MONITORED FRI THROUGH MON AS SFC HIGH PRES BUILDS FROM THE WEST.
WITH THIS WILL GO WITH A FIRE WEATHER WATCH FOR FRI AFTERNOON. /32
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 76 49 69 40 / 90 50 10 10
PENSACOLA 71 51 65 44 / 90 70 10 10
DESTIN 69 54 67 48 / 90 70 10 10
EVERGREEN 73 47 70 36 / 100 70 10 10
WAYNESBORO 76 42 69 39 / 100 40 10 10
CAMDEN 76 46 67 36 / 100 60 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 11 AM FRIDAY TO 6 PM FRIDAY FOR
THE FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...INLAND
OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...AND COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS
OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...AND
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 9 AM THURSDAY TO MIDNIGHT FRIDAY FOR
THE FOLLOWING ZONES: AND MOBILE BAY.
&&Hazardous weather outlook, Mar 1, 7:45 AM CST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 745 AM CST THU MAR 1 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 021200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 745 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...HIGH RISK OF SEVERE THUNDERSTORMS TODAY OVER ALL OF SOUTH ALABAMA AND THE WEST FLORIDA PANHANDLE... ...A MODERATE RISK OF SEVERE THUNDERSTORMS OVER PERRY...STONE...GEORGE AND GREEN COUNTIES OF MISSISSIPPI... THIS IS A PARTICULARLY DANGEROUS SITUATION...WITH FAVORABLE CONDITIONS ALREADY IN PLACE FOR SEVERE THUNDERSTORM DEVELOPMENT AND ISOLATED...POSSIBLE LONG TRACK TORNADOES TODAY. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED A HIGH RISK OF SEVERE THUNDERSTORMS AND ISOLATED TORNAODES OVER ALL OF SOUTH ALABAMA...THE WEST FLORIDA PANHANDLE AND WAYNE COUNTY MISSISSIPPI. SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO SOUTHEAST MISSISSIPPI AROUND NOON AND SPREAD EAST THROUGH THE AFTERNOON. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE AS THE STORMS SPREAD EAST. THUNDERSTORMS ARE OCCURRING THIS MORNING...GENERALLY ALONG AND EAST OF INTERSTATE 65 AND MOVING EAST. THESE STORMS MAY BECOME SEVERE THIS MORNING AND MOVE EAST OUT OF THE AREA BEFORE THE AFTERNOON STORMS ARRIVE. IT IS ADVISED TO MAKE SURE NOAA WEATHER RADIOS ARE SET TO ALERT YOU OF IMPENDING SEVERE WEATHER WATCHES AND WARNINGS. EMERGENCY MANAGEMENT AND SPOTTER NETWORKS SHOULD MAKE PREPARATIONS FOR SEVERE WEATHER ACTIVATION TODAY. STAY TUNED FOR UPDATES ON THIS DEVELOPING DANGEROUS WEATHER SITUATION. HAZARDOUS BOATING CONDITIONS WILL EXIST THROUGH FRIDAY UNTIL THE STRONG ONSHORE FLOW AND SEAS SUBSIDE. HAZARDOUS BOATING CONDITIONS WILL EXIST AGAIN ON SATURDAY AS ANOTHER FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS WILL BE REQUIRED TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 8:56 AM CST | Tornado Warning | MOB | Mobile | 21 min |
| Mar 1, 9:00 AM CST | Tornado Warning | MOB | Escambia | 30 min |
| Mar 1, 9:22 AM CST | Tornado Warning | MOB | Baldwin | 38 min |
| Mar 1, 10:27 AM CST | Severe Thunderstorm Warning | MOB | Covington | 33 min |
| Mar 1, 10:34 AM CST | Tornado Warning | MOB | Covington | 41 min |
| Mar 1, 11:20 AM CST | Severe Thunderstorm Warning | MOB | Choctaw, Clarke | 25 min |
| Mar 1, 11:29 AM CST | Tornado Warning | MOB | Clarke | 18 min |
| Mar 1, 11:35 AM CST | Severe Thunderstorm Warning | MOB | Covington | 55 min |
| Mar 1, 11:42 AM CST | Tornado Warning | MOB | Clarke, Washington | 48 min |
| Mar 1, 11:58 AM CST | Severe Thunderstorm Warning | MOB | Washington | 47 min |
| Mar 1, 12:18 PM CST | Tornado Warning | MOB | Wilcox | 42 min |
| Mar 1, 12:21 PM CST | Tornado Warning | MOB | Covington | 39 min |
| Mar 1, 12:27 PM CST | Tornado Warning | MOB | Clarke, Wilcox | 48 min |
| Mar 1, 1:11 PM CST | Tornado Warning | MOB | Monroe | 49 min |
| Mar 1, 1:46 PM CST | Tornado Warning | MOB | Choctaw, Washington | 44 min |
| Mar 1, 1:55 PM CST | Wind Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 4 hr |
| Mar 1, 2:08 PM CST | Tornado Warning | MOB | Crenshaw | 37 min |
| Mar 1, 2:16 PM CST | Tornado Warning | MOB | Butler | 31 min |
| Mar 1, 3:26 PM CST | Tornado Warning | MOB | Mobile | 34 min |
| Mar 1, 3:44 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 31 min |
| Mar 1, 4:10 PM CST | Tornado Warning | MOB | Baldwin | 35 min |
| Mar 1, 4:19 PM CST | Severe Thunderstorm Warning | MOB | Crenshaw | 26 min |
| Mar 1, 4:29 PM CST | Tornado Warning | MOB | Crenshaw | 31 min |
| Mar 1, 5:43 PM CST | Severe Thunderstorm Warning | MOB | Covington | 32 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.